MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-8-30-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil could not be detached.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the ica.The max diameter and neck diameter were 8mm.The patient's blood flow and vessel tortuosity were normal.It was reported that 5 detachment attempts were made with the instant detacher, and 3 attempts were made via the hypotube.A second instant detacher was used, but was not specified how many attempts were made.There were no issues with the instant detacher. the coil was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Event or Problem Description
Additional information was received indicating there was no abnormal sign prior to the coil non-detachment.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
The axium coil was returned for analysis within primary and secondary shipping boxes ; within an opened axium outer carton and inner pouch; and within a dispenser coil.There was no instant detacher and introducer sheath returned with the device.Visual inspection/damage location details: the pusher appeared to be separated on the proximal end; along with the ai, coupler tube, positive load indicator and break load indicator were missing and not returned.Therefore, any contributing factors could not be assessed.The axium pushwire was found to be bent at ~115.0cm and ~128.5cm from separated end(proximal).Under the microscope, the coin was found to be located against the lumen stop, the shield coil was found to be present, and the implant coil was still attached to the pusher.The implant coil was found damaged and stretched.No other anomalies were observed.Testing/analysis: the axium pusher was not intact the axium coil could not be used with an in-house id.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿non-detachment¿ was confirmed as the axium implant coil was returned still attached to the pusher.In this event, the damages found with the pusher (broken/missing) likely contributed to the event causing the implant coil to not detach.Damage to the implant coil and pusher can occur if the user advances the coil against resistance.However, the cause for the damage could not be determined.There was no non-conformance to specification identified that led to the reported issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13943404
Report Number2029214-2022-00514
Device Sequence Number17759319
Product Code KRD
UDI-Device Identifier00847536030091
UDI-Public00847536030091
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2024
Device Model NumberQC-8-30-3D
Device Catalogue NumberQC-8-30-3D
Device Lot NumberB215578
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown